Myocardial infarction during factor IX infusion in hemophilia B: case report and review of the literature
There are very few reports in the literature of acute myocardial infarction (MI) occurring during infusion of factor concentrates, particularly cryosupernatant in patients with hemophilia B. We describe a case of a 61-year-old man with hemophilia B who suffered an acute MI while receiving cryosupernatant infusion as factor replacement therapy. Cryosupernatant is rich in coagulation factor IX and contains low levels of fibrinogen and von Willebrand's factor. Factor IX and other factors present in cryosupernatant can possibly become activated during the manufacturing process causing thrombus formation in patients who are prone to it.
Publication (Name of Journal)
Annals of Hematology
Najaf, S. M.,
Kakepoto, G. N.
(2004). Myocardial infarction during factor IX infusion in hemophilia B: case report and review of the literature. Annals of Hematology, 83(9), 604-607.
Available at: https://ecommons.aku.edu/pakistan_fhs_mc_med_cardiol/75